Cardiac transplantation at National Taiwan University Hospital: a review from the anesthesiologist's standpoint.

F. Y. Huang, W. Z. Sun, T. L. Chen, S. Z. Fan, Y. F. Cheung, Y. T. Lee, S. H. Chu

Research output: Contribution to journalArticle

Abstract

We report our initial experience with three patients who underwent heart transplantations at National Taiwan University Hospital. Two had idiopathic dilated cardiomyopathy. One had ischemic heart disease. Anesthesia was induced with fentanyl, ketamine, etomidate and pancuronium. In addition to regular maintenance with fentanyl, diazepam and pancuronium, low doses of isoflurane were added for skin incision and sternotomy. The anesthetic courses were uneventful. Mild hypotension was noted in the first case after cardiopulmonary bypass, and was immediately corrected by increasing the preload and dosage of inotropes. Sinus tachycardia from the donor SA node was the predominant rhythm after cardiopulmonary bypass. Our experience agrees with other reports that anesthesia for cardiac transplantation is a relatively safe procedure under careful hemodynamic monitoring and pharmacological support. Aseptic techniques, adequate preload and hemostatic agents supply are the major concerns for anesthetists.

Original languageEnglish
Pages (from-to)61-66
Number of pages6
JournalActa Anaesthesiologica Sinica
Volume27
Issue number1
Publication statusPublished - Mar 1989
Externally publishedYes

Fingerprint

Pancuronium
Fentanyl
Heart Transplantation
Cardiopulmonary Bypass
Taiwan
Anesthesia
Sinus Tachycardia
Etomidate
Sternotomy
Isoflurane
Ketamine
Dilated Cardiomyopathy
Hemostatics
Diazepam
Hypotension
Myocardial Ischemia
Anesthetics
Hemodynamics
Maintenance
Tissue Donors

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Cite this

Huang, F. Y., Sun, W. Z., Chen, T. L., Fan, S. Z., Cheung, Y. F., Lee, Y. T., & Chu, S. H. (1989). Cardiac transplantation at National Taiwan University Hospital: a review from the anesthesiologist's standpoint. Acta Anaesthesiologica Sinica, 27(1), 61-66.

Cardiac transplantation at National Taiwan University Hospital : a review from the anesthesiologist's standpoint. / Huang, F. Y.; Sun, W. Z.; Chen, T. L.; Fan, S. Z.; Cheung, Y. F.; Lee, Y. T.; Chu, S. H.

In: Acta Anaesthesiologica Sinica, Vol. 27, No. 1, 03.1989, p. 61-66.

Research output: Contribution to journalArticle

Huang, F. Y. ; Sun, W. Z. ; Chen, T. L. ; Fan, S. Z. ; Cheung, Y. F. ; Lee, Y. T. ; Chu, S. H. / Cardiac transplantation at National Taiwan University Hospital : a review from the anesthesiologist's standpoint. In: Acta Anaesthesiologica Sinica. 1989 ; Vol. 27, No. 1. pp. 61-66.
@article{18ddaaf92e8646508bf1c525102c9a1c,
title = "Cardiac transplantation at National Taiwan University Hospital: a review from the anesthesiologist's standpoint.",
abstract = "We report our initial experience with three patients who underwent heart transplantations at National Taiwan University Hospital. Two had idiopathic dilated cardiomyopathy. One had ischemic heart disease. Anesthesia was induced with fentanyl, ketamine, etomidate and pancuronium. In addition to regular maintenance with fentanyl, diazepam and pancuronium, low doses of isoflurane were added for skin incision and sternotomy. The anesthetic courses were uneventful. Mild hypotension was noted in the first case after cardiopulmonary bypass, and was immediately corrected by increasing the preload and dosage of inotropes. Sinus tachycardia from the donor SA node was the predominant rhythm after cardiopulmonary bypass. Our experience agrees with other reports that anesthesia for cardiac transplantation is a relatively safe procedure under careful hemodynamic monitoring and pharmacological support. Aseptic techniques, adequate preload and hemostatic agents supply are the major concerns for anesthetists.",
author = "Huang, {F. Y.} and Sun, {W. Z.} and Chen, {T. L.} and Fan, {S. Z.} and Cheung, {Y. F.} and Lee, {Y. T.} and Chu, {S. H.}",
year = "1989",
month = "3",
language = "English",
volume = "27",
pages = "61--66",
journal = "Asian Journal of Anesthesiology",
issn = "2468-824X",
publisher = "Elsevier Taiwan LLC",
number = "1",

}

TY - JOUR

T1 - Cardiac transplantation at National Taiwan University Hospital

T2 - a review from the anesthesiologist's standpoint.

AU - Huang, F. Y.

AU - Sun, W. Z.

AU - Chen, T. L.

AU - Fan, S. Z.

AU - Cheung, Y. F.

AU - Lee, Y. T.

AU - Chu, S. H.

PY - 1989/3

Y1 - 1989/3

N2 - We report our initial experience with three patients who underwent heart transplantations at National Taiwan University Hospital. Two had idiopathic dilated cardiomyopathy. One had ischemic heart disease. Anesthesia was induced with fentanyl, ketamine, etomidate and pancuronium. In addition to regular maintenance with fentanyl, diazepam and pancuronium, low doses of isoflurane were added for skin incision and sternotomy. The anesthetic courses were uneventful. Mild hypotension was noted in the first case after cardiopulmonary bypass, and was immediately corrected by increasing the preload and dosage of inotropes. Sinus tachycardia from the donor SA node was the predominant rhythm after cardiopulmonary bypass. Our experience agrees with other reports that anesthesia for cardiac transplantation is a relatively safe procedure under careful hemodynamic monitoring and pharmacological support. Aseptic techniques, adequate preload and hemostatic agents supply are the major concerns for anesthetists.

AB - We report our initial experience with three patients who underwent heart transplantations at National Taiwan University Hospital. Two had idiopathic dilated cardiomyopathy. One had ischemic heart disease. Anesthesia was induced with fentanyl, ketamine, etomidate and pancuronium. In addition to regular maintenance with fentanyl, diazepam and pancuronium, low doses of isoflurane were added for skin incision and sternotomy. The anesthetic courses were uneventful. Mild hypotension was noted in the first case after cardiopulmonary bypass, and was immediately corrected by increasing the preload and dosage of inotropes. Sinus tachycardia from the donor SA node was the predominant rhythm after cardiopulmonary bypass. Our experience agrees with other reports that anesthesia for cardiac transplantation is a relatively safe procedure under careful hemodynamic monitoring and pharmacological support. Aseptic techniques, adequate preload and hemostatic agents supply are the major concerns for anesthetists.

UR - http://www.scopus.com/inward/record.url?scp=0024632897&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0024632897&partnerID=8YFLogxK

M3 - Article

C2 - 2657305

AN - SCOPUS:0024632897

VL - 27

SP - 61

EP - 66

JO - Asian Journal of Anesthesiology

JF - Asian Journal of Anesthesiology

SN - 2468-824X

IS - 1

ER -